Thyroxine Containing Slimming Agents, a Threat to Life 876-878
Dr. Manish Chandey Assistant Professor, Department of Medicine 10,Shastri Nagar, Near Bhabha School , Majitha Road, Amritsar-143001 (India). Phone: 9872071231 E-mail: Chandey96098@yahoo.co.in
The aim of presenting this case is to report the rare occurrence of thyrotoxic periodic paralysis in females induced by thyroxine abuse. Thyroxine containing remedies are commonly used as a slimming agent in obesity clinics. We are reporting a case of 32-year old female who was abusing levothyroxine as a slimming agent on advice of her gym instructor and had to be admitted in hospital with periodic paralysis after three months of thyroxine abuse. She was having hypokalemia along with flaccid muscle weakness of both upper and lower limbs. She was started on potassium supplements and she recovered completely within 24 hours and was discharged after 72 hours on propranolol with the advice to avoid thyroxine abuse.